Georgia, 2007

Hail in Georgia, April 3, 2007

April 3, 2007 · NWS FFC · 15 events in 13 counties and zones

A very warm, unstable air mass developed across north Georgia in advance of a very strong, winterlike cold front. The pattern evolved as an intense upper low depended over the eastern provinces of Canada.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.8 million
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A very warm, unstable air mass developed across north Georgia in advance of a very strong, winterlike cold front. The pattern evolved as an intense upper low depended over the eastern provinces of Canada. The afternoon and evening of the 3rd was characterized by isolated to scattered severe thunderstorms, several of which took on the characteristics of super cells. Large hail was the main severe weather concern during this time period. Most of the activity was confined to areas north of Interstate-20.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 3, 4:18 AM EST, 10 hours 36 minutes earlier.

Area forecast discussion, Apr 3, 4:18 AM EST, 10 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 AM EDT TUE APR 3 2007

.SHORT TERM /TODAY THROUGH THURSDAY/...
CURRENT SURFACE ANALYSIS INDICATING A MOISTURE BOUNDARY ALONG A
LINE FROM ANNISTON ALABAMA TO GAINESVILLE TO ANDERSON SOUTH
CAROLINA. ISOLATED THUNDERSTORMS ARE MOVING THROUGH THE AREA SOUTH
OF THIS LINE. SHORT TERM MODELS ARE IN PRETTY GOOD AGREEMENT WITH
EACH OTHER AS WELL AS RUN TO RUN AS FAR AS MAIN FEATURES DURING
THE SHORT TERM PERIOD. WEAK IMPULSES WILL MOVE THROUGH ZONAL FLOW
ACROSS SOUTHEAST TODAY...GFS/NAM INDICATING CAPE VALUES BY THIS
AFTERNOON IN THE 1000 TO 1500 RANGE AND LIFTED INDICES IN THE -3
TO -6 RANGE. HAVE CONTINUED SLIGHT TO CHANCE POPS AS LIMITED LIFT
AVAILABLE...AT LEAST UNTIL LATER TONIGHT WHEN A COLD FRONT
APPROACHES NORTHWEST GEORGIA. FRONT WILL PUSH THROUGH FORECAST
AREA TOMORROW AS UPPER LOW DEEPENS OVER THE GREAT LAKES REGION.
MODELS SHOWING GOOD 85H COLD AIR ADVECTION AND THICKNESS VALUES
INDICATING HIGH TEMPERATURE WILL OCCUR TOMORROW MORNING WITH
TEMPERATURES FALLING THROUGHOUT THE AFTERNOON. DRY NORTHWEST FLOW
ALOFT AND BROAD SURFACE HIGH PRESSURE BUILDING SOUTHWARD WILL
BRING COOLER TEMPERATURES AND CLEARING SKIES WEDNESDAY NIGHT INTO
THURSDAY. WILL GO WITH A BLEND OF MAV/MET WITH TEMPERATURES
RUNNING ABOUT 10 DEGREES BELOW NORMAL WEDNESDAY NIGHT AND
THURSDAY.

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
EXTENDED MODELS CONTINUE TO ADVERTISE DEEPENING UPPER LOW OVER
SOUTHERN CANADA THROUGH SATURDAY BEFORE LIFTING NORTHEAST. BROAD
SURFACE HIGH PRESSURE WILL BUILD SOUTHWARD INTO THE PLAINS AND THE
SOUTHEAST BY THE END OF THE WEEKEND. COLD POLAR AIR PUSHES INTO
NEW ENGLAND BY SUNDAY MORNING AND MODELS SHOWING TEMPERATURES
ACROSS NORTH GEORGIA AT OR BELOW FREEZING. NEAR FREEZING
TEMPERATURES EXPECTED SATURDAY THROUGH MONDAY MORNING WITH HIGHS
ONLY IN THE MID 50S TO MID 60S.

&&

.AVIATION...
STRATUS COVERING THE CSG/MCN AREAS AND WITH CLEARING SKIES OVER THE
ATL AREA...SHOULD SEE THE VSBY AND CIGS BRIEFLY GO DOWN IFR BEFORE
THE SUN HAS TIME TO WORK ON IT. CIGS AND VSBYS SHOULD IMPROVE VFR BY
NOON ALL AREAS. INSTABILITY AHEAD OF THE COLD FRONT WILL BRING A
CHANCE OF SHOWERS AND TSTMS TO THE TAF SITES LATER THIS AFTERNOON.
WILL KEEP CIGS AND VSBYS VFR AFT 18Z EXCEPT IN T-STORMS. WILL KEEP
THE CHANCE OF TSTORMS THROUGH 12Z WED ALL SITES AS THE COLD FRONT
WILL REMAIN TO THE WEST OF THE AREA. WINDS WILL BE LIGHT AND
SOUTHWEST THIS MORNING BUT INCREASE ONLY TO ABOUT 10 KTS...POSSIBLY
A GUST TO 15 KTS IN THE SHOWERS/TSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          81  60  74  38  66 /  20  40  20  10  10
ATLANTA         78  59  71  40  63 /  30  40  20   5   5
BLAIRSVILLE     80  57  66  33  57 /  30  70  20  10  10
CARTERSVILLE    81  57  69  36  61 /  30  50  20  10   5
COLUMBUS        82  64  77  45  68 /  30  40  30   5   5
GAINESVILLE     79  59  68  39  60 /  30  50  20  10  10
MACON           83  63  81  44  69 /  30  30  30   5   5
ROME            81  59  72  39  62 /  30  60  20  10   5
PEACHTREE CITY  80  56  75  38  65 /  30  40  20   5   5
VIDALIA         86  63  82  47  68 /  20  20  30   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/12
Hazardous weather outlook, Apr 3, 10:22 AM EST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1122 AM EDT TUE APR 3 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1122 AM EDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS EXTREME NORTHWEST
GEORGIA LATE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WARM MOIST AIRMASS WILL REMAIN IN PLACE ACROSS GEORGIA TODAY AND
TONIGHT. A STRONG COLD FRONT WILL APPROACH GEORGIA FROM THE WEST
TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND
CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
A STRONG COLD FRONT OVER THE MID SECTION OF THE COUNTRY WILL
APPROACH GEORGIA TONIGHT. THE ATMOSPHERE AHEAD OF THE FRONT WILL
DESTABILIZE...ESPECIALLY THIS AFTERNOON AND EVENING. CAPE VALUES
WILL RISE TO NEAR 1200 AND LIFTED INDEX VALUES WILL DROP TO -1 TO
-4 ACROSS EXTREME NORTHWEST GEORGIA THIS AFTERNOON AND EVENING.
WHILE THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND
CENTRAL GEORGIA LATER THIS AFTERNOON AND TONIGHT...THE STRONGEST
STORMS...WHICH COULD REACH SEVERE LEVELS...WILL BE MAINLY WEST OF A
LINE FROM ROME TO CHATSWORTH...WITH THE BEST CHANCE BETWEEN THE
HOURS OF 3 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY. OTHERWISE
HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REST OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS...MAINLY ACROSS NORTHWEST GEORGIA.

In the hours before

Special weather statement, Apr 3, 2:31 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT TUE APR 3 2007

GAZ032-032000-
331 PM EDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN COBB COUNTY UNTIL
400 PM EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MARIETTA...AND MOVING EAST AT 10 MPH.

WIND GUSTS OF 35 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS COBB COUNTY THROUGH
400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
KENNESAW...MARIETTA...FAIR OAKS...SMYRNA...WHITEWATER AND VININGS.

MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR
FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THIS STORM.
Special weather statement, Apr 3, 2:33 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT TUE APR 3 2007

GAZ011-019-032000-
333 PM EDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN FLOYD AND
CHATTOOGA COUNTIES UNTIL 400 PM EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOLLAND...AND MOVING EAST AT 15 MPH.

WIND GUSTS OF 35 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS NORTH FLOYD AND
SOUTH CHATTOOGA COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE HOLLAND...COOSA...CHATTOOGAVILLE...
BERRYTON... LYERLY...JAMES H. FLOYD STATE PARK...TIDINGS...
ARMUCHEE...SHANNON AND ROME.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THIS STORM.
Special weather statement, Apr 3, 2:42 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT TUE APR 3 2007

GAZ030-041-032015-
342 PM EDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN HARALSON AND POLK
COUNTIES UNTIL 415 PM EDT...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FELTON...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
HARALSON AND POLK COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BUCHANAN...FELTON...VAN WERT...FISH CREEK
AND ROCKMART. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 3, 2:48 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT TUE APR 3 2007

GAZ034-035-047-032015-
348 PM EDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WALTON...BARROW
AND GWINNETT COUNTIES UNTIL 415 PM EDT...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LAWRENCEVILLE TO BOLD SPRINGS...MOVING EAST
AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WALTON...BARROW AND GWINNETT COUNTIES THROUGH 415 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BOLD SPRINGS...
LAWRENCEVILLE...CAMPTON...DACULA...AUBURN...GRATIS...BETHLEHEM...
CARL...WINDER...FORT YARGO STATE PARK...STATHAM AND RUSSELL. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 3, 2:54 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT TUE APR 3 2007

GAZ038-039-032030-
354 PM EDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WILKES AND
OGLETHORPE COUNTIES UNTIL 430 PM EDT...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PHILOMATH TO AONIA...MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILKES AND OGLETHORPE COUNTIES THROUGH 430 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PHILOMATH...AONIA...
WASHINGTON...RAYLE...PRATHER...SANDTOWN AND METASVILLE. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The radar

The Atlanta radar (KFFC), 60 km away, was scanning. The volume nearest the first event began at 19:51 UTC.

Open the radar archive at this moment

Event by event

15 hail. Local standard time, as filed.

Hail, Cobb

When
April 3, 2:54 PM EST to 2:55 PM EST
Where
Cobb County, 5 mi SW of Marietta
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.899, -84.612

A storm spotter reported penny-sized hail at the corner of Macland and Powder Springs Road.

Hail, Bartow

When
April 3, 3:44 PM EST to 3:46 PM EST
Where
Bartow County, 4 mi WSW of Euharlee to Taylorsville
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
34.128, -84.995

The Bartow County Emergency Management Director reported ping-pong ball or half-dollar-sized hail.

Hail, Cherokee

When
April 3, 3:50 PM EST to 4:35 PM EST
Where
Cherokee County, Woodstock to Free Home
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.100, -84.520

Numerous reports of hail, ranging in size from pennies to quarters, were received from the Cherokee County Emergency Manager, storm spotters, and the public across southern and eastern Cherokee county, including Woodstock, Holly Springs, and areas southeast of Ball Ground. Penny-sized hail was reported in the Woodstock area, nickel-sized hail in the Holly Springs area, and quarter-sized hail southeast of Ball Ground near Free Home.

Hail, Floyd

When
April 3, 3:55 PM EST to 4:30 PM EST
Where
Floyd County, 5 mi N of Cave Spg to 8 mi SE of Lindale
Measured
1.75 in hail
Property damage
$325,000
Reported by
Emergency Manager
Coordinates
34.172, -85.330

Several reports of hail, ranging in size from nickels to golf balls, were received from the Floyd County Emergency Management Director, storm spotters, and the public. Nickel-sized hail was reported from the Cave Spring area, with nickel to golf ball-sized hail just north of Cave Spring. Several car windshields were broken from large hail on Georgia Highway 100 north of Cave Spring. Further east in the southeast part of the county, southeast of Lindale, there were widespread reports from the public of penny to nickel-sized hail.

Hail, Polk

When
April 3, 4:15 PM EST to 4:44 PM EST
Where
Polk County, 6 mi N of Cedartown to 6 mi ENE of Aragon
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.107, -85.250

A Georgia State Trooper reported penny-sized hail on U.S. 27 in far northern Polk county near the Floyd county line. The Polk County Emergency Management Director reported quarter-sized hail in extreme northeast Polk county near Taylorsville and the Bartow county line along Georgia Highway 113.

Hail, Forsyth

When
April 3, 4:30 PM EST to 4:58 PM EST
Where
Forsyth County, 5 mi W of Matt to 4 mi E of Silver City
Measured
1.75 in hail
Property damage
$355,000
Reported by
Emergency Manager
Coordinates
34.300, -84.237

Numerous reports of hail, ranging in size from nickels to golf balls, were received from the Forsyth County Emergency Management Director and the public across northern Forsyth county from west of Matt, along Matt Highway near the Cherokee county line, to Silver City on the Dawson county line, and eastward to northeast of Chestatee in the extreme northeast corner of the county. Large hail was reported in Matt, Coal Mountain and Silver City. The Emergency Manager reported golf ball-sized hail near the Cherokee county line, west of Matt on Georgia Highway. Several automobiles in the area sustained broken windshields. Golf ball-sized hail was also reported from five miles south to three miles east of Silver City in extreme northern Forsyth county. There were other reports from the public of quarter-sized hail from Matt to just south of Silver City. The public also observed nickel-sized hail further south, just north of Cumming. Near Silver City, the public reported that hail, the size of ping pong balls or larger, fell for up to 10 minutes and the ground was covered in some locations.

Hail, Bartow

When
April 3, 4:39 PM EST to 4:48 PM EST
Where
Bartow County, 1 mi W of Taylorsville to 1 mi E of Taylorsville
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.080, -84.998

An amateur radio operator reported penny-sized hail in the Taylorsville area.

Hail, Dawson

When
April 3, 4:48 PM EST to 4:55 PM EST
Where
Dawson County, 6 mi S of Dawsonville to 7 mi SE of Dawsonville
Measured
1.25 in hail
Reported by
Public
Coordinates
34.333, -84.120

The public observed ping pong-ball-sized hail near the Forsyth county line, from just north of Silver City to three miles south-southeast of Dougherty. Hail was observed on Georgia 400 just south of Dougherty.

Hail, Paulding

When
April 3, 4:55 PM EST to 5:18 PM EST
Where
Paulding County, 5 mi ENE of Braswell to 1 mi E of New Hope
Measured
1 in hail
Reported by
COOP Observer
Coordinates
34.008, -84.889

The cooperative observer for the National Weather Service in Dallas, Georgia observed quarter-sized hail on the north side of Dallas while penny-sized hail was reported by the Paulding County 911 Center in the northern part of the county along Georgia Highway 61 at Burnt Hickory Ridge.

Hail, Cobb

When
April 3, 5:16 PM EST to 6:05 PM EST
Where
Cobb County, 6 mi SW of Acworth to Vinings
Measured
1.75 in hail
Property damage
$1.0 million
Reported by
Public
Coordinates
34.019, -84.744

Numerous reports of hail, ranging in size from quarters to half-dollars, were received from the public across Cobb county. The hail storm began in the west part of the county about six miles southwest of Acworth and tracked east-southeast across the county affecting Lost Mountain, Marietta, and Smyrna. Quarter-sized hail was reported at most locations, but half-dollar-sized hail was reported from west central Cobb county, about six miles southwest of Kennesaw near Lost Mountain.

Hail, Hall

When
April 3, 5:25 PM EST to 5:30 PM EST
Where
Hall County, 2 mi SW of Lula to Lula
Measured
0.88 in hail
Reported by
Public
Coordinates
34.360, -83.695

The public reported nickel-sized hail on the southwest side of Lula and in Lula in northeast Hall county. Pea-sized hail was reported earlier at 615 pm EDT in Gainesville.

Hail, Gilmer

When
April 3, 5:25 PM EST to 5:45 PM EST
Where
Gilmer County, 2 mi E of Talona to 1 mi NW of Marion
Measured
1.75 in hail
Property damage
$100,000
Reported by
Public
Coordinates
34.630, -84.465

Several reports of large hail were received from the public across southern and eastern Gilmer county. Golf ball-sized hail was reported two miles east of Talona, in Cartecay, and just northwest of Marion. Quarter to golf ball-sized hail was observed about two miles southeast of Ellijay.

Hail, De Kalb

When
April 3, 5:30 PM EST to 5:43 PM EST
Where
De Kalb County, 1 mi S of North Atlanta to 1 mi SW of Tucker
Measured
0.88 in hail
Reported by
Public
Coordinates
33.886, -84.330

The public and an amateur radio operator reported penny to nickel-sized hail across the central portion of DeKalb county from just south of North Atlanta to Decatur and just southeast of Tucker. Pea-sized hail was observed near Emory University, but quarter-sized hail had been observed just a few minutes earlier in Buckhead just across the Fulton county line.

Hail, Banks

When
April 3, 5:35 PM EST to 5:38 PM EST
Where
Banks County, Lula to 6 mi NW of Homer
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
34.380, -83.670

The Banks County Emergency Management Director reported penny-sized hail in the northwest part of the county along Georgia Highway 51.

Hail, Fulton

When
April 3, 6:05 PM EST to 6:25 PM EST
Where
Fulton County, 6 mi SW of Sandy Spgs to 6 mi SSE of Sandy Spgs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.859, -84.454

A storm spotter observed quarter-sized hail in the Buckhead area northeast of Atlanta and an amateur radio operator reported penny-sized hail near the Cobb county line, or about one mile southeast of the intersection of Interstate-285 and Interstate-75.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25076, 25151, 25152, 25150, 25167, 25421, 25434, 25423, 25422, 25426, 25425, 25428, 25430, 25427, 25429.